Deputies Utilize Naloxone to Help Save Overdose Victim

1 Comments
Reads 1239

Source: Santa Barbara County Sheriff's Office

At approximately 11:50 a.m., Santa Barbara County Sheriff’s deputies from the Isla Vista Foot Patrol, Santa Barbara County Fire personnel, and AMR medics all responded to an apartment complex in the 6600 block of Abrego Road for a report of an unresponsive 22-year-old man. The reporting party told dispatchers that he had just come home and found his friend unresponsive, not breathing, and turning purple. To complicate matters, the reporting party was not sure of his address, because he was only a guest at the residence for the summer. Dispatchers were able to deduce what apartment complex the man was calling from and then send rescue personnel to the proper location. 

Deputies arrived within minutes and found CPR was being performed on the victim by his friend. Believing this was an opioid overdose, one Sheriff’s deputy administered a single dose of her department issued Naloxone nasal spray. The responding Fire and Medical personnel took over care of the victim and continued with lifesaving efforts until the victim began to breathe on his own. The victim was transported to a local hospital for further treatment. Because of the quick thinking by members of the Santa Barbara County Public Safety Dispatch Center; the Fire, Medic, and Law Enforcement response, the man is expected to make a full recovery.

All Santa Barbara County Sheriff’s deputies receive training on the use of Naloxone. This lifesaving training is accomplished through the combined efforts of the Sheriff’s Office and the Santa Barbara County Emergency Medical Services Agency.

Naloxone Hydrochloride, more commonly known by the brand name NARCAN®, blocks the life-threatening effects of opioid overdose (both medications and narcotics) including extreme drowsiness, slowed breathing, or loss of consciousness.

Login to add Comments

1 Comments

Toggle Comments (Show)
Please Login or Register to comment on this.